Bin Zou

Assistant Professor

Contact Information
Office LocationMONT 428

Teaching in Fall 2021:

MATH 5639 Actuarial Loss Models TuTh 3:30 pm – 4:45 pm (distance learning via Webex)

Previous online courses (lecture recordings & slides):


Office Hours in Fall 2021:

(Virtual via Webex) Tuesday 2:30 pm – 3:30 pm and Thursday 11 am – 12:00 pm or by appointment



Ph.D. in Mathematical Finance, University of Alberta, 2015


Academic Employment:

2017/8 – now University of Connecticut, Assistant Professor
2016/9 – 2017/8 University of Washington, Acting Assistant Professor
2015/5 – 2016/8 Technical University of Munich, TUFF Fellow

Research Interests:

Financial Mathematics; Actuarial Science; Stochastic Control and Optimization


Selected Publications:

(Please visit for full details.)


  1. A Perturbation Approach to Optimal Investment, Liability Ratio, and Dividend Strategies (with Z. Jin and Z.Q. Xu, 2021). Scandinavian Actuarial Journal, forthcoming. [Journal] [PDF] [arXiv]

  2. Optimal Bitcoin Trading with Inverse Futures (with J. Deng, H. Pan and S. Zhang, 2021). Annals of Operations Research, 304(1), 139-163. [Journal] [PDF]

  3. Optimal Bookmaking (with M. Lorig and Z. Zhou, 2021). European Journal of Operational Research, 295(2), 560-574. [Journal] [PDF]
  4. Mean-Variance Investment and Risk Control Strategies — A Time-Consistent Approach via A Forward Auxiliary Process (with Y. Shen, 2021). Insurance: Mathematics and Economics, 97, 68-80. [Journal] [PDF]
  5. Quadratic Hedging for Sequential Claims with Random Weights in Discrete Time (with J. Deng, 2021). Operations Research Letters, 49(2), 218-225. [Journal] [PDF] [arXiv
  6. Bond Indifference Prices (with M. Lorig, 2021). Quantitative Finance, 21(7), 1223-1233. [Journal] [PDF]
  7. Minimum-Variance Hedging of Bitcoin Inverse Futures (with J. Deng, Pan and Zhang, 2020). Applied Economics, 52(58), 6320-6337. [Journal]
  8. A Set-Valued Markov Chain Approach to Credit Default (with Chen, Deng and Feng, 2020). Quantitative Finance, 20(4), 669-689. [Journal]
  9. A Mathematical Analysis of Technical Analysis (with M. Lorig and Z. Zhou, 2019). Applied Mathematical Finance, Vol. 26, Issue 1, 38-68. [Journal]
  10. Systemic Risk and Optimal Fee Structure for Central Clearing Counterparty Under Partial Netting (with Z. Cui, Q. Feng and R. Hu, 2018). Operations Research Letters, Vol 46, Issue 3, 306-311. [Journal]
  11. Optimal investment with transaction costs under cumulative prospect theory in discrete time (with R. Zagst, 2017). Mathematics and Financial Economics, 11(4), 393-421. [Journal]
  12. Explicit solutions of optimal consumption, investment and insurance problems with regime switching (with A. Cadenillas, 2014). Insurance: Mathematics and Economics, 58, 159-167. [Journal]
  13. Optimal investment and risk control policies for an insurer: expected utility maximization (with A. Cadenillas, 2014). Insurance: Mathematics and Economics, 58, 57-67. [Journal]